Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 85, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 13, 2015, 3:28 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2015, 3:28 AM CDT (08:28 UTC)
- Expired
- Oct 13, 2015, 3:42 PM CDT
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
603 WHUS73 KMKX 130828 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 AM CDT TUE OCT 13 2015 ...BRISK AND GUSTY WEST TO NORTHWEST WINDS TO CONTINUE TODAY... .BRISK WEST TO NORTHWEST WINDS WILL CONTINUE TODAY AS A LARGE AND STRONG LOW PRESSURE AREA SLOWLY MOVES AWAY ACROSS CANADA AND THE EASTERN GREAT LAKES. THE WIND FIELD WILL WEAKEN BY TONIGHT. LMZ643>646-131630- /O.CAN.KMKX.GL.W.0023.000000T0000Z-151013T1200Z/ /O.NEW.KMKX.SC.Y.0085.151013T0828Z-151014T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 328 AM CDT TUE OCT 13 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES: 2 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
2 follow-up statements
021 WHUS73 KMKX 131438 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 938 AM CDT TUE OCT 13 2015 ...BRISK AND GUSTY WEST TO NORTHWEST WINDS TO CONTINUE TODAY... .BRISK NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY AS A LARGE AND STRONG LOW PRESSURE AREA SLOWLY MOVES AWAY ACROSS CANADA AND THE EASTERN GREAT LAKES. THE WIND FIELD WILL WEAKEN BY TONIGHT. LMZ643>646-132100- /O.CON.KMKX.SC.Y.0085.000000T0000Z-151014T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 938 AM CDT TUE OCT 13 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES: 2 TO 4 FEET...WITH HIGHER WAVES EXPECTED OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
510 WHUS73 KMKX 132042 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 342 PM CDT TUE OCT 13 2015 ...WINDS AND WAVES DIMINISHING THROUGH THE AFTERNOON... LMZ643>646-132145- /O.CAN.KMKX.SC.Y.0085.000000T0000Z-151014T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 342 PM CDT TUE OCT 13 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS HAVE DIMINISHED TO 10 TO 20 KNOTS AND WAVES HAVE SUBSIDED TO 2 TO 4 FEET. THUS THE SMALL CRAFT ADVISORY WAS CANCELLED. $$ MRC WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 3:26 AM CDT, 2 minutes earlier.
Area forecast discussion, Oct 13, 3:26 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 AM CDT TUE OCT 13 2015 .TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM. NWLY WINDS WILL DECREASE LATER TODAY AS THE OCCLUDED SYSTEM MOVES AWAY ACROSS CANADA AND THE ERN GREAT LAKES. EXPECT THE LARGE STRATOCUMULUS FIELD TO REMAIN OVER SRN WI FOR MUCH OF THE DAY BUT WITH BREAKS. THE CONTINUATION OF THE CLOUDS WILL BE SUPPORTED BY THE PASSAGE OF A WEAK SHORTWAVE TROUGH THIS AFTERNOON THAT IS ASSOCIATED WITH THE LEFT FRONT QUAD OF A 100 KT NWLY JET THAT IS DIVING SEWD TOWARD THE MIDDLE MS RIVER VALLEY. 925 MB TEMPS IN THE UPPER SINGLE DIGITS CELSIUS WILL YIELD HIGH TEMPS IN THE MID-UPPER 50S. FOR TNT...HIGH PRESSURE WILL PREVAIL OVER THE CENTRAL PLAINS WITH WEAK SFC RIDGING EXTENDING INTO CENTRAL WI. LGT NWLY WINDS WILL CONTINUE TNT BUT MAY DECOUPLE AT TIMES WEST OF MADISON. LOW TEMPS WILL RANGE MOSTLY FROM THE UPPER 30S TO LOWER 40S ACROSS SRN WI. INTRODUCED PATCHY FROST ACROSS SECTIONS OF THE CWA BUT MOSTLY WEST. .WEDNESDAY...FORECAST CONFIDENCE...HIGH HIGH PRESSURE CENTERED JUST TO THE SOUTHWEST OF WISCONSIN WILL BRING MOSTLY SUNNY SKIES WEDNESDAY. TEMPS ALOFT WILL BE WARMING THROUGH THE DAY...SO HIGHS SHOULD CLIMB BACK TO AROUND NORMAL VALUES FOR MID-OCTOBER. .THURSDAY...FORECAST CONFIDENCE...MEDIUM MODELS ARE IN PRETTY GOOD AGREEMENT SHOWING A SHORTWAVE TO PUSH THROUGH ON THURSDAY. DECENT MID LEVEL MOISTURE AND LIFT WITH THIS WAVE...BUT DRIER AIR IN LOW LEVELS COULD BE PROBLEMATIC FOR MUCH PRECIP HITTING THE GROUND. ADDITIONALLY...COULD BE A RELATIVELY NARROW SWATH OF DEEPER MOISTURE AND BETTER LIFT...SO NOT PARTICULARLY HIGH CONFIDENCE IN PLACEMENT OF PRECIP. LOW END CHANCE POPS SEEMED REASONABLE GIVEN THE UNCERTAINTY. TEMPS THURSDAY WILL BE LARGELY DEPENDENT ON TIMING/PLACEMENT OF CLOUDS AND PRECIP ASSOCIATED WITH SHORTWAVE. TEMPS ALOFT ARE WARM ENOUGH FOR HIGHS INTO AT LEAST THE LOW 60S. COULD SEE LOWER HIGHS THOUGH IF BULK OF CLOUDS ARE OVERHEAD DURING TYPICAL PEAK HEATING TIME. .FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE...MEDIUM STRONG HIGH PRESSURE WILL SLOWLY MOVE THROUGH THE REGION FRIDAY INTO THE WEEKEND. SHOULD SEE THE COLDEST TEMPS OF THE SEASON SO FAR...AS COLDER AIR ARRIVES UNDER NORTHWEST FLOW ALOFT. EXPECTING SUB-FREEZING TEMPS MOST PLACES FRIDAY NIGHT AND SATURDAY NIGHT WITH THE HIGH GENERALLY OVERHEAD. AREAS CLOSE TO LAKE MICHIGAN WILL HAVE THE BEST CHANCE TO REMAIN ABOVE FREEZING. TEMPS WILL LIKELY WARM BACK TOWARD NORMAL BY MONDAY...WITH A FEW SHOWERS POSSIBLE MONDAY AS A SHORTWAVE MOVES THROUGH. && .AVIATION/12Z TAFS/...A LARGE STRATOCUMULUS FIELD WILL REMAIN TODAY ACROSS SRN WI BUT GRADUALLY IMPROVE WITH BREAKS EXPECTED AND EVENTUALLY BECOMING SCATTERED BY LATE IN THE DAY. MVFR CIGS THIS MORNING WILL TRANSITION TO BKN035-040 THIS AFTERNOON. && .MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM TODAY FOR THE CONTINUATION OF BRISK AND GUSTY NWLY WINDS. THE PRESSURE GRADIENT WILL BE DECREASING THROUGHOUT THE DAY WITH LESSER WINDS EXPECTED BY TNT. HIGH WAVES ARE EXPECTED OVER THE OPEN WATERS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646. && TODAY/TONIGHT AND AVIATION/MARINE...GEHRING WEDNESDAY THROUGH MONDAY...DDV
Hazardous weather outlook, Oct 12, 8:51 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 851 PM CDT MON OCT 12 2015 WIZ046-047-051-052-056>060-062>072-140200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 851 PM CDT MON OCT 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY COLDER AIR SETTLING INTO SOUTHERN WISCONSIN WILL INCREASE THE LIKELIHOOD FOR FROST AWAY FROM LAKE MICHIGAN FRIDAY NIGHT...AND AGAIN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-140200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 851 PM CDT MON OCT 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT FOR GUSTS TO 35 KNOTS. HIGH WAVES WILL BUILD TOWARD THE OPEN WATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY WILL BE NEEDED ONCE THE GALE WARNING EXPIRES AT 7 AM TUESDAY MORNING AS BLUSTERY NORTHWEST WINDS WILL PERSIST FOR A TIME ON TUESDAY. NORTHWEST WIND GUSTS WILL APPROACH SMALL CRAFT LEVELS FRIDAY. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.